Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having constant fever, body ache and eye pain. Took crocin and Dolo 650. Taking Meftal. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1156 Questions
My sister has been having constant fever between 99 -100'F for the past 2 days along with bodyache and eye pain. She had high fever ( around 102'F) for the 2 days before that. During high fever she took crocin initially and Dolo 650 later but they did not help. After that she consulted a GP and started taking Meftal - P and Kencef 200 . However though the fever came down to the 99-100'F range after that it has not reduced further. Could you kindly help me out with this?
Posted Sun, 28 Jul 2013 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 24 hours later

Thanks for posting your query on XXXXXXX

Anti-pyretics only provide temporary relief. Fever usually remains till the time infection (or any other cause) is there in the body.

We need to find a cause for the symptoms. If it is a viral, it usually takes 5 - 10 days for the infection to subside. If it is bacterial, antibiotics (Kencef in her case) take care of it. For bacterial infections the course of infection depends on the organism causing it. Since she is already taking antibiotics, the bacterial infection may not show up on tests.

Antibiotics should help bring down her infection in some days. Once the infection is under control, fever will also come down.

Let me know if I can assist you further.

Dr Vaishalee

Above answer was peer-reviewed by
Follow-up: Having constant fever, body ache and eye pain. Took crocin and Dolo 650. Taking Meftal. Help? 14 hours later

She got blood test done for TC,DC, ESR, SGPT,SGOT and Platelet Count. Everything was in the normal range except ESR which was 40 (normal range - 0 to 20). Also her fever has come down but she still suffers from weakness and eye pain. She took Voveran which reduced the pain for sometime, but the same returned again.

Answered by Dr. Vaishalee Punj 10 hours later
Hi again.

In my opinion eye pain should not be ignored. Does she have any vision issues? Did she have a rash? She needs a consultation with an ophthalmologist. She should get her intra-ocular pressure tested along with the examination of the eyes by the doctor.

If she is in living in India, she should also get examined for Malaria and Dengue. Dengue is well known to cause eye pain, though it also causes low TC, which she does not have.


Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Having constant fever, body ache and eye pain. Took crocin and Dolo 650. Taking Meftal. Help? 14 hours later

Her eye pain too seems to have reduced today. However, she seems to have developed an itch in her legs and hands. There is no visible rash as such. Also there is no fever anymore. Should she get tested for anything in specific?

Answered by Dr. Vaishalee Punj 9 hours later
Hi again

The itch may simply be because of the raised ESR.
It can also be an allergic response to one of the medicines she is taking. If she does not have fever she should discontinue meftal-p. Apart from that she should discuss the topic with her physician and check if antibiotic is causing a response.
She may try calamine lotion to calm the itchy skin. She can also try anti-allergic tablets if the itch is bad. She should also drink lots of pure water to flush out toxins from the previous infection and the medicines in her circulation. They may also cause itch.
I do not think she needs tests for it.


Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor